Top
10
Doctor insights on: Antibiotic With Least Diarrhea

Share
1

1
Why do antibiotics give me diarrhea?

Why do antibiotics give me diarrhea?

Many reasons: Antibiotics can cause diarrhea because they kill the good bacterial flora in the colon. Some patients will take probiotics to help recolonize with good bacteria. However, antibiotics can also cause another bacteria clostridium difficile to grow. This bacteria can cause diarrhea on its own. If you develop increased abdominal pain or GI bleeding while on antibiotics, you should see a doctor. ...Read more

See 2 more doctor answers
Dr. Oscar Novick
2,018 doctors shared insights

Loose Stools (Definition)

Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more


2

2
Can antibiotics cause diarrhea?

Can antibiotics cause diarrhea?

Yes: Yes, definitely. They alter the bacterial flora in your intestines, which can lead to diarrhea. In most cases, you'll get better after you stop the antibiotics, but in some cases, you can develop an infection with another type of bacteria, clostridium difficile, which can be serious and requires treatment. Taking probiotics while on antibiotics may be helpful. ...Read more

See 1 more doctor answer
3

3
Do antibiotics cause diarrhea?

Do antibiotics cause diarrhea?

Yes: Most antibiotics can cause diarrhea while they are being taken. Some antibiotics can cause an overgrowth of clostridium difficile (also known as "c-diff"), and this causes serious diarrhea, especially in the elderly. This diarrhea can occur as much as 6 weeks after stopping the antibiotic. Patients should notify their physician is they have diarrhea while taking or after taking antibiotics. ...Read more

See 1 more doctor answer
4

4
Could antibiotics treat diarrhea?

Could antibiotics treat diarrhea?

NotNormally/rarely: Most Diarrheas are not treated with Antibiotics but there are few exceptions Rarely for certain Bacterial Infections Antibiotics are used like CDifficle,Salmonella and certain others ...Read more

See 1 more doctor answer
5

5
I've had diarrhea for a month. Now worse being on antibiotics?

I've had diarrhea for a month. Now worse being on antibiotics?

Diarrhea: Diarrhea for 1 month is chronic diarrhea. Your stools should be analyzed for bacteria and parasites. Ask your doctor about the antibiotics. If the cause is unclear or if you have blood in your stool you may require a colonoscopy. Yogurt or probiotics may help while you are going through this process. ...Read more

See 1 more doctor answer
6

6
Can expired antibiotic cause diarrhea?

Can expired antibiotic cause diarrhea?

Any antibiotic: Many antibiotics can cause diarrhea, whether they 're expired or not. In fact, an expired antibiotic may be less likely to cause diarrhea as it becomes less effective. ...Read more

8

8
My wife is on antibiotics which have caused a lot of diarrhea. What can we do to reduce this symptom? Already taking lots of yogurt.

My wife is on antibiotics which have caused a lot of diarrhea. What can we do to reduce this symptom? Already taking lots of yogurt.

Probiotics: Consider a probiotic that contains both lactobacillus acidophilus and bifidobacter. Consult with your physician for additional testing to rule out c difficile infection as a cause of diarrhea. ...Read more

10

10
What can be used to treat antibiotic associated diarrhea?

What can be used to treat antibiotic associated diarrhea?

Flagyl/Vancomycin: Antibiotics (especially clindamycin) select for the overproliferation of clostridium difficile in the colon which can lead to profuse, watery diarrhea (and ultimately megacolon). For severe cases, a course of Metronidazole (flagyl) or vancomycin is the mainstay therapy. Fidaxomicin (dificid) is a newer drug that is also being used to selectively target pathogenic c. Difficile. ...Read more

See 2 more doctor answers
Dr. John Leander Po
1,118 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


Dr. Oscar Novick
3,124 doctors shared insights

Diarrhea (Definition)

Diarrhea is a term that describes loose, watery stools occurring more frequently than usual. It is often not due to a serious cause, but severe diarrhea ...Read more